MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-120-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa) with mild calcification, mild tortuosity and 95% stenosis.The 5.5x120mm supera self expanding stent system (sess) was advanced to the lesion on a 0.018 abbott guide wire.The system lock was opened and the thumb slide was advanced to the most distal position on the handle with no resistance noted; however, the stent was only partially deployed with repeated pushing of the thumb slide.The sess was retracted back to the sheath under fluoroscopy to the introducer to confirm the stent did not fully deploy.Another same size supera sess completed the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and mechanical jam were unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the mildly calcified, mildly tortuous and 95% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in difficulty advancing the thumbslide/ mechanical jam and the reported deployment difficulty/activation failure.Manipulation of the device and/or inadvertent mishandling resulted in the noted sheath kink; likely contributing to the reported difficulties.Likely after removal from the anatomy and/or during shipment back for analysis manipulation of the device resulted in the stent to become fully deployed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18841415
Report Number2024168-2024-02764
Device Sequence Number15317829
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public08717648226144
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberS-55-120-120-P6
Device Lot Number2081761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.18 ABBOTT GUIDE WIRE
Patient SexUnknown